MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to confirm the cause of the product malfunction occurred.This report is in response to medwatch #0300650000-2019-8016 and it also represents a combined initial final.
 
Event or Problem Description
Procedure performed: "being placed in the abdomen to achieve pnemuoperitoneum".Detailed description of event: from medwatch #0300650000-2019-8016.This event occurred in (b)(6) 2019.Event description: "the gelport ripped during usage; separating the two rings.There was no harm nor product retained in the patient.Unfortunately, this is all the information regarding this incident." regarding the original intended procedure, the gelport was being placed in the abdomen to achieve pneumoperitoneum.The problem that the user had was that the device failed (e.G.Broke, couldn't get it work, or stopped working).This is not a laboratory device or laboratory test.There is no other information about the patient that may have influenced the outcome of the event.Type of intervention: ni.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparosocpic left colectomy.Detailed description of event: from medwatch #(b)(4).This event occurred in (b)(6) 2019.Event description: "the gelport ripped during usage; separating the two rings.There was no harm nor product retained in the patient.Unfortunately, this is all the information regarding this incident." regarding the original intended procedure, the gelport was being placed in the abdomen to achieve pneumoperitoneum.The problem that the user had was that the device failed (e.G.Broke, couldn't get it work, or stopped working).This is not a laboratory device or laboratory test.There is no other information about the patient that may have influenced the outcome of the event.Additional information was received from [name] risk manager at [name] via e-mail on january 10th, 2020: "i apologize that it has taken me a couple months to get back to you.I actually have this product, and can return it to you, if you provide a return kit.Please send it to: [name].(b)(6).The date of this event was (b)(6) 2019.The patient was having a laparoscopic left colectomy.The case was continued once a new gelport was obtained and placed.Two 5 mm trocars were placed; per my understanding, they were placed after a new gelport was placed.I do not have any information on the device specifically, but as i stated, i can send it back to you for your investigation.".Type of intervention: "the case continued once a new gelport was obtained and placed.".Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear in the sheath.Based on the condition of the returned unit, it is likely the reported event was caused by the instrumentation that was used during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparosocpic left colectomy.Detailed description of event: from medwatch # (b)(4).This event occurred in (b)(6) 2019.Event description: "the gelport ripped during usage; separating the two rings.There was no harm nor product retained in the patient.Unfortunately, this is all the information regarding this incident." regarding the original intended procedure, the gelport was being placed in the abdomen to achieve pneumoperitoneum.The problem that the user had was that the device failed (e.G.Broke, couldn't get it work, or stopped working).This is not a laboratory device or laboratory test.There is no other information about the patient that may have influenced the outcome of the event.Additional information was received from [name] risk manager at [name] via e-mail on january 10th, 2020: "i apologize that it has taken me a couple months to get back to you.I actually have this product, and can return it to you, if you provide a return kit.Please send it to: [name] (b)(6).The date of this event was (b)(6) 2019.The patient was having a laparoscopic left colectomy.The case was continued once a new gelport was obtained and placed.Two 5 mm trocars were placed; per my understanding, they were placed after a new gelport was placed.I do not have any information on the device specifically, but as i stated, i can send it back to you for your investigation." type of intervention: "the case continued once a new gelport was obtained and placed." patient status: no patient injury occurred.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9420579
Report Number2027111-2019-00647
Device Sequence Number16767044
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)210731(30)01(10)1363972
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberC8XX2
Device Catalogue Number700314608
Device Lot Number1363972
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/04/2019
11/04/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/06/2020
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TWO 5MM TROCARS
Patient Age73 YR
Patient Weight56